MAUDE Adverse Event Report: STERILMED, INC. TROCAR CANNULA STABILITY SLEEVE XCEL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STERILMED, INC. TROCAR CANNULA STABILITY SLEEVE XCEL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Catalog Number ETHCB12LT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.There are no observed discrepancies upon review of the related device history record (dhr).No conclusion can be determined from the dhr as to a cause of the reported issue.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a trocar cannula stability sleeve xcel and the customer believed the device was not properly sanitized because it contained contaminants.During pre-op, when the device was removed the packaging the issue was noticed.The device did not come in contact with the patient.A new alternative device was opened and used to complete the procedure.The intent of the procedure was not altered as a result.There were no reported patient consequences.This event has been assessed as mdr reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a trocar cannula stability sleeve xcel and the customer believed the device was not properly sanitized because it contained contaminants.The product said to be involved was not received for evaluation.As the device was not returned for evaluation an examination of the contaminants observed by the account could not be completed.The dhr was reviewed and the records show that the device passed all visual & functional testing prior to being shipped to the account.The account provided a photo of the device with what appears to be foreign matter on the sleeve¿s seal cap.The device is shown outside of any type of packaging.It is unclear of the environment it is being handled within.Based on the provided photograph, it is confirmed that the device in the picture appears to have a foreign substance on the surface of the seal cap.It is not verified whether the product was received with this matter in a sealed package or came into contact with an unknown foreign substance upon its removal from the package.The foreign matter has a light brownish to yellowish color.Typical biological debris will turn dark brown or black after exposure to the heat and ethylene-oxide of the sterilization process.The appearance is more typical of a synthetic material after exposure to the heat and ethylene-oxide of the sterilization process.A possible origin and cause could be excess lubrication that got transferred to the plastic hub prior to sterilization, likely by the gloves worn during the seal cap's lubrication, which is part of the device's normal reprocessing.But as the device was removed from its packaging and handled post-shipment, no conclusion could be determined as to the actual cause for the observation.Manufacturers reference number: (b)(4).

Brand Name
TROCAR CANNULA STABILITY SLEEVE XCEL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8187888
Report Number2134070-2018-00115
Device Sequence Number11138528
Product Code NLM
UDI-Device Identifier10888551018838
UDI-Public10888551018838
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Catalogue NumberETHCB12LT
Device Lot Number2050922
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1